Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

July 29, 2021Richland County, Illinois

NWS Lincoln, IL issued this special weather statement at Jul 29, 2021, 10:40 PM CDT for Richland County, Illinois. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2021, 10:40 PM CDT (03:40 UTC)
Expired
Jul 29, 2021, 11:15 PM CDT
In force
35 min
Issued by
NWS Lincoln, IL

County Richland County, IL

The radar

The Evansville,IN radar (KVWX), 54 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1257 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted.

421 
WWUS83 KILX 300340
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
1040 PM CDT Thu Jul 29 2021
 
ILZ071-072-300415-
Clay-Richland-
1040 PM CDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RICHLAND AND
SOUTHEASTERN CLAY COUNTIES UNTIL 1115 PM CDT...

At 1040 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Schnell to Calhoun. Movement was southeast
at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Clay City, Parkersburg, Calhoun, Schnell and Berryville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3860 8816 3860 8831 3868 8836 3868 8803
      3857 8791 3857 8814
TIME...MOT...LOC 0340Z 301DEG 22KT 3864 8831 3865 8806 

$$

Geelhart

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jul 29, 7:46 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jul 29, 7:46 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
746 PM CDT Thu Jul 29 2021

.SYNOPSIS...
Issued at 322 PM CDT Thu Jul 29 2021

Scattered thunderstorms will develop late this afternoon and move
south to southeast across the area. Ahead of these storms, hot and
humid weather is expected with heat index values around 105
expected through 8 pm. Once the rain ends tonight, mostly clear
skies are expected with overnight lows dropping into the 60s.

&&

.UPDATE...
Issued at 745 PM CDT Thu Jul 29 2021

Convection has finally begun to fire near the residual outflow
boundary, analyzed on the 7 pm surface map from near Quincy to
Effingham. Greater activity appears to be across Missouri and that
should large track just southwest of our forecast area, though the
scattered storms in our CWA will continue to be a threat into late
evening. Severe weather risk continues in that general region. The
threat along and north of I-72 has ended.

The remainder of the heat advisory will be allowed to expire at
8 pm. Lingering heat index values over 105 are basically where
automated equipment is too close to the corn fields. Drier air is
expected to begin moving in late evening, with dew points down
into the 60s near and north of I-74 by midnight.

&&

.SHORT TERM...(This evening through Friday)
ISSUED AT 322 PM CDT Thu Jul 29 2021

Still expecting scattered storms to develop along a weak cold
front dropping into the CWA from northern IL. However, continued
elevated convection in the northern part of the area has kept a
dense cirrus shield over the area and this has limited instability
over the area and slowed the eroding of the cap. MLCIN is still
50-150 over the central part of the CWA where the best convergence
is located at along the outflow boundary. HiRes models have had
trouble with reality, and this has not boosted confidence in
possible outcomes rest of the afternoon and evening. Still believe
something could develop along the front once it gets into the
3500-4000 j/kg instability axis near I-74 so will keep chance of
storms over the CWA for late this afternoon through this evening.
Storms that do develop could still produce hail and damaging
winds, and move south-southeast this evening. Believe precip
should be south of the CWA around midnight and then expecting dry
weather to continue through tomorrow. Hot and humid conditions
will also continue even though some areas have seen dense cloud
cover. So, the heat advisory will be allowed to continue through 8
pm. Overnight lows are expected to fall into the 60s given the
precip moving south of the area and cooler air advecting into
central IL. Tomorrows highs will be much cooler as well, only
reaching to around 80. Conditions tomorrow should be less humid,
but any place that sees rain this evening could see some light
fog.

&&

.LONG TERM...(Friday night through Thursday)
ISSUED AT 322 PM CDT Thu Jul 29 2021

After a brief break in the precip Friday evening, another boundary
will setup near the western part of the CWA and bring more storms
for late Fri night through Sat night. Models differ on how close
into the CWA this boundary will setup but looks like most of the
precip should be southwest of I-74. Dry weather is then expected
for the remainder of the weekend and through next week. Temps will
also be on the cooler side, with highs in the upper 70s to into
the 80s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 620 PM CDT Thu Jul 29 2021

A wind shift to the northeast is expected through mid evening,
persisting through Friday afternoon. Showers/storms have been
fairly sparse recently and main activity appears to be setting up
south of a KHUF-KUIN line. Will drop the mention of VCTS at all
TAF sites.

Around KPIA, a period of heavier rain earlier today will combine
with the incoming drier air to produce some areas of MVFR fog,
especially late in the night. Will keep the mention of MVFR in
here.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT this evening for ILZ040-047>052-
054>057-061>063-066>068-071>073.

&&

UPDATE...Geelhart
SYNOPSIS...Auten
SHORT TERM...Auten
LONG TERM...Auten
AVIATION...Geelhart
Hazardous weather outlook, Jul 29, 3:01 PM CDT, 7 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
301 PM CDT Thu Jul 29 2021

ILZ027>031-036>038-045-046-302015-
Champaign-Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell-
Vermilion-Woodford-
301 PM CDT Thu Jul 29 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Heat index values up to 105 degrees possible this afternoon.

Scattered thunderstorms will continue this afternoon into the
evening. Some of the storms could become severe, with damaging
winds and large hail. Locally heavy rainfall is also possible.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Isolated to scattered thunderstorms will be possible at times Friday
night through Saturday night. Severe weather is not anticipated with
these storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 4 pm and 9 pm.

ILZ040>044-047>054-061-302015-
Cass-Christian-De Witt-Logan-Macon-Mason-Menard-Morgan-Moultrie-
Piatt-Sangamon-Schuyler-Scott-Shelby-
301 PM CDT Thu Jul 29 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Heat index values will reach 102 to 110 degrees this afternoon.

Scattered thunderstorms will continue this afternoon into the
evening. Some of the storms could become severe, with damaging
winds and large hail. Locally heavy rainfall is also possible.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Isolated to scattered thunderstorms will be possible at times Friday
night through Saturday night. Severe weather is not anticipated with
these storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 4 pm and 9 pm.

ILZ055>057-062-063-066>068-071>073-302015-
Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-Effingham-
Jasper-Lawrence-Richland-
301 PM CDT Thu Jul 29 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Heat index values will reach 102 to 110 degrees this afternoon.

Scattered thunderstorms are expected to move into the area this
evening. Some of the storms could become severe, with damaging
winds, large hail, and locally heavy rainfall. An isolated tornado
is also possible.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Isolated to scattered thunderstorms will be possible at times
Saturday and Saturday night. Severe weather is not anticipated
with these storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 4 pm and 9 pm.

Erwin

In the hours before

Local storm report, Jul 29, 5:10 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
510 PM CDT THU JUL 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HEAVY RAIN       2 NNW ALTA              40.84N 89.65W
07/29/2021  E1.13 INCH       PEORIA             IL   MESONET

            TOTAL AS OF 1 PM.

&&

37
Local storm report, Jul 29, 6:24 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
624 PM CDT THU JUL 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     FUNNEL CLOUD     3 ESE GREENUP           39.23N 88.12W
07/29/2021                   CUMBERLAND         IL   TRAINED SPOTTER

            LOCATION APPROXIMATE.

&&

37
Local storm report, Jul 29, 8:24 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
824 PM CDT THU JUL 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TORNADO          4 S PALESTINE           38.94N 87.61W
07/29/2021                   CRAWFORD           IL   LAW ENFORCEMENT

            RESIDENT SAW TORNADO TOUCH DOWN. MULTIPLE
            POWERLINES REPORTED DOWN. TIME ESTIMATED
            FROM RADAR.

&&

37
Special weather statement, Jul 29, 8:33 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Lincoln IL
833 PM CDT Thu Jul 29 2021

ILZ067-068-072-073-300200-
Richland-Jasper-Lawrence-Crawford-
833 PM CDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...SOUTHERN CRAWFORD...
SOUTHEASTERN JASPER AND NORTHEASTERN RICHLAND COUNTIES UNTIL 900 PM
CDT...

At 832 PM CDT, Doppler radar was tracking a strong thunderstorm near
Birds, or 8 miles north of Lawrenceville, moving south at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Lawrenceville, Sumner, Flat Rock, Claremont, Russellville, Chauncey,
Birds, Pinkstaff, Red Hills State Park, Petrolia and Lawrenceville
Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3872 8752 3870 8752 3862 8799 3889 8797
      3893 8759 3886 8755 3883 8752 3882 8753
      3878 8749 3877 8751 3876 8750 3874 8750
TIME...MOT...LOC 0132Z 345DEG 18KT 3885 8773

37
Special weather statement, Jul 29, 8:57 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Lincoln IL
857 PM CDT Thu Jul 29 2021

ILZ072-073-300230-
Richland-Lawrence-
857 PM CDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAWRENCE AND EASTERN
RICHLAND COUNTIES UNTIL 930 PM CDT...

At 856 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sumner, or 7 miles west of Lawrenceville, moving south at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lawrenceville, Sumner, Claremont, Chauncey, Billett, Red Hills State
Park, Helena, Petrolia and Berryville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3857 8799 3883 8798 3884 8774 3865 8760
      3864 8762
TIME...MOT...LOC 0156Z 343DEG 17KT 3874 8783

37
Special weather statement, Jul 29, 10:40 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1040 PM CDT Thu Jul 29 2021

ILZ071-072-300415-
Clay-Richland-
1040 PM CDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RICHLAND AND
SOUTHEASTERN CLAY COUNTIES UNTIL 1115 PM CDT...

At 1040 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Schnell to Calhoun. Movement was southeast
at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Clay City, Parkersburg, Calhoun, Schnell and Berryville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3860 8816 3860 8831 3868 8836 3868 8803
      3857 8791 3857 8814
TIME...MOT...LOC 0340Z 301DEG 22KT 3864 8831 3865 8806

Geelhart

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 7:28 PM CDTSevere Thunderstorm WarningILXCrawford, Lawrence35 min
Jul 29, 8:33 PM CDTSpecial Weather StatementILXLawrence27 min
Jul 29, 8:57 PM CDTSpecial Weather StatementILXLawrence33 min
Jul 29, 9:16 PM CDTSevere Thunderstorm WarningILXLawrence, Richland29 min
Jul 29, 9:30 PM CDTSevere Thunderstorm WarningILXRichland15 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.